Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 53, NWS St. Louis, MO

September 1, 2019Montgomery County, Illinois

NWS St. Louis, MO issued this flash flood warning at Sep 1, 2019, 6:33 AM CDT for Montgomery County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2019, 6:33 AM CDT (11:33 UTC)
Expired
Sep 1, 2019, 11:40 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Montgomery County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

447 
WGUS53 KLSX 011133
FFWLSX
ILC135-011730-
/O.NEW.KLSX.FF.W.0053.190901T1133Z-190901T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
633 AM CDT Sun Sep 1 2019

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Northwestern Montgomery County in south central Illinois...

* Until 1230 PM CDT.

* At 633 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between two and three inches of 
  rain have already fallen. Flash flooding is expected to begin 
  shortly.

* Some locations that will experience flooding include...
  White Oak, Farmersville, Waggoner and Harvel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3934 8970 3952 8970 3952 8954 3934 8953

$$

Carney
1 follow-up statement
787 
WGUS73 KLSX 011640
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1140 AM CDT Sun Sep 1 2019

ILC135-011650-
/O.CAN.KLSX.FF.W.0053.000000T0000Z-190901T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery IL-
1140 AM CDT Sun Sep 1 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3934 8970 3952 8970 3952 8954 3934 8953

$$

Byrd

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:47 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 1, 3:47 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
347 AM CDT Sun Sep 1 2019

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 346 AM CDT Sun Sep 1 2019

Upper level trof continues to move east and support showers with a
few thunderstorms early this morning. Expect showers to gradually
end from west to east this morning, then linger across eastern and
southeastern portions of the CWA as the trailing trof interacts with
the surface front. Expect clouds to be slow to break up and clear
out of the region this afternoon. Have therefore trended cooler for
temps today.

As the trof exits the region, a weak surface ridge builds into the
area this evening and overnight. With ample low level moisture and
weak surface winds, believe at least patches of fog will develop
tonight.

Temperatures moderate on Monday as weak southerly flow returns to
the area and an upper ridge begins to build into the region.

Tilly

.LONG TERM...  (Monday Night through Saturday)
Issued at 346 AM CDT Sun Sep 1 2019

Period begins with heights falling ever so slightly as a trof
approaches the Upper Midwest. Thermal ridge builds into the area on
Tuesday ahead of a cold front. Model solns differ with 850mb temps
ahead of this front with the GFS and NAM at the warmer end of the
spectrum. Regardless, the entire CWA should see high temps in the
upper 80s to lower 90s. This may still be too cool considering the
setup. Given the 500mb heights across the region and what should be
a largely cloud free day, have trended toward the warmer guidance
for Tues.

Models continue to depict a cold front sweeping through the CWA Tues
night. With very warm low level temps along and ahead of this front,
the region will remain capped. However, some models suggest enough
cooling behind the front that elevated convection will be possible.
This cooling seems to be a result of an active convective scheme
rather than CAA. Regardless, a threat for some elevated convection
remains Tues night although seems to be a low threat at this time.

Behind the front, a surface ridge builds into the region with a
reinforcing cold front Thurs night. This will keep temps much cooler
and drier conditions through the end of the week.

Tilly

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1154 PM CDT Sat Aug 31 2019

Spotty showers and maybe a few thunderstorms can be expected
overnight into the early morning hours. Have some showers at KUIN
but just VCSH elsewhere given the low expected coverage.
Otherwise still expecting stratus currently over central and
northeast MO to expand eastward overnight encompassing the St.
Louis terminals and KUIN. Flight conditions overnight with the
stratus should trend towards IFR. IFR flight conditions are then
expected to persist Sunday morning with improvement to MVFR
nearing midday, and then VFR on Sunday afternoon.

SPECIFICS FOR KSTL:

Spotty showers can be expected overnight into the early morning
hours. Have just VCSH mentioned due to the low expected coverage.
Otherwise still expecting stratus currently over central and
northeast MO to expand eastward overnight into KSTL. Flight
with the stratus should trend towards IFR. IFR flight conditions
are then expected to persist Sunday morning with improvement to
MVFR nearing midday, and then VFR on Sunday afternoon.

Glass

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     83  68  87  70 /  20   5   0   0
Quincy          80  64  85  70 /  20   0   0   0
Columbia        81  63  86  68 /  10   0   0   0
Jefferson City  82  63  86  68 /  10   0   0   0
Salem           83  63  85  67 /  20   5   0   0
Farmington      82  63  85  65 /  20   5   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 1, 4:35 AM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
435 AM CDT Sun Sep 1 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
435 AM CDT Sun Sep 1 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible for mainly southwest Illinois
through this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Tuesday night for portions of
northeast Missouri and west-central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.